Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 85, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 13, 2013, 2:34 PM EDT for 6 counties in Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2013, 2:34 PM EDT (18:34 UTC)
- Expired
- Jun 13, 2013, 3:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Claiborne County, TN, Grainger County, TN, Hamblen County, TN, Jefferson County, TN, Knox County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 19 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 13, 1:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 327 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1940 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -131 m²/s²
- 0-3 km storm-relative helicity
- -109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:27 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 13, 2:27 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 227 PM EDT THU JUN 13 2013 .SHORT TERM... CURRENTLY TWO LINES MOVING THROUGH THE FORECAST AREA. THE LINE FARTHEST WEST IS ALONG AND AHEAD OF THE COLD FRONT. THERE ARE SOME WIDELY SCATTERED SHOWERS DEVELOPING ACROSS NORTH/NORTHEAST KY/WV IN THE VICINITY OF THE COLD POOL ALOFT. HAVE LEFT SLIGHT CHANCE OF SHOWERS INTO THE MID EVENING TO ACCOUNT FOR THIS. OTHERWISE MUCH DRIER AND RELATIVELY COOLER AIR WILL MOVE ACROSS THE REGION OVERNIGHT. FORECAST MODEL SOUNDINGS DIFFER WITH THEIR HANDLING OF LOW LEVEL MOISTURE TOMORROW AT THE 850MB HEIGHT. THE NAM IS NEARLY SATURATED WHILE THE GFS IS MUCH DRIER. USUALLY THE NAM HANDLES THE VERTICAL LEVELS BETTER BUT WITH A DRY AIR MASS FILLING IN BEHIND THE TROUGH AND THE EASTERN EDGE OF THE RIDGE BRINGING SINKING AIR...FIND IT HARD TO BUY MOSTLY CLOUDY SKIES SHORTLY AFTER NOON. IN THE WAKE OF THE FRONT...DAYTIME TEMPERATURES WILL BE PLEASANT GENERALLY LOWER TO MID 80S. .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...AT THE BEGINNING OF THIS PERIOD...HIGH PRESSURE HAS BUILT INTO THE REGION AT THE SURFACE AND THE UPPER RIDGE CENTERED OVER TX IS TRYING TO BUILD INTO THE REGION AS WELL. BY SUNDAY AFTERNOON...THE SURFACE HIGH HAS MOVED TO THE EAST ALLOWING A RETURN FLOW TO SET UP...AND THE RIDGE HAS BEEN FLATTENED BY A DISTURBANCE. SURFACE DEWPOINTS WILL BE BACK INTO THE 60S AREA-WIDE BY THEN...AND THE FIRST CHANCE OF SHOWERS/STORMS COMES BACK INTO THE AREA. CHANCES OF SHOWERS/STORMS CONTINUE THROUGH MONDAY...THEN TAPERS OFF SOMEWHAT BY TUESDAY. SEVERE THUNDERSTORM CHANCES LOOK TO BE WELL WEST OF OUR AREA. FINALLY BY WEDNESDAY...DRY AIR MOVES INTO THE REGION AND THE FORECAST IS DRY FOR THE REST OF THE PERIOD. FOR TEMPERATURES...MODEL GUIDANCE SEEMS GOOD OVERALL...WENT CLOSE TO GUIDANCE FOR MOST PERIODS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 66 86 61 89 67 / 10 10 0 0 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 83 59 88 66 / 10 10 0 0 10 OAK RIDGE, TN 61 84 59 89 64 / 10 10 0 0 10 TRI CITIES AIRPORT, TN 57 81 52 86 60 / 20 10 0 0 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && AC/GM
Hazardous weather outlook, Jun 13, 5:30 AM EDT, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT THU JUN 13 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-141000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EDT THU JUN 13 2013 /430 AM CDT THU JUN 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT PUSHING THROUGH THE SOUTHERN APPALACHIAN REGION WILL BRING SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Special weather statement, Jun 13, 12:01 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1201 PM EDT THU JUN 13 2013 TNZ013-014-037-VAZ001-131645- CAMPBELL TN-CLAIBORNE TN-LEE VA-UNION TN- 1201 PM EDT THU JUN 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LEE...CLAIBORNE...CAMPBELL AND UNION COUNTIES UNTIL 1245 PM EDT... AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF MIDDLESBORO...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARROGATE-SHAWANEE... TAZEWELL...CUMBERLAND GAP...ARTHUR...SPRINGDALE...SANDLICK...LONE MOUNTAIN...EWING AND HOWARD QUARTER. AMP.23
Special weather statement, Jun 13, 12:15 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1215 PM EDT THU JUN 13 2013 VAZ001-002-005-131700- LEE VA-SCOTT VA-WISE VA- 1215 PM EDT THU JUN 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR LEE...CITY OF NORTON...WISE AND SCOTT COUNTIES UNTIL 100 PM EDT... AT 1214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF MCROBERTS TO EVARTS...AND MOVING EAST AT 45 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WISE...NORTON... PENNINGTON GAP...BIG STONE GAP...POUND...ST. CHARLES...PARDEE... DRYDEN...APPALACHIA...JASPER AND COEBURN. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DGS
Special weather statement, Jun 13, 12:44 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1244 PM EDT THU JUN 13 2013 TNZ014>016-131730- CLAIBORNE TN-HANCOCK TN-HAWKINS TN- 1244 PM EDT THU JUN 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HAWKINS...HANCOCK AND CLAIBORNE COUNTIES UNTIL 130 PM EDT... AT 1244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF TAZEWELL...OR 14 MILES WEST OF SNEEDVILLE...MOVING EAST AT 45 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SNEEDVILLE... ROGERSVILLE...SURGOINSVILLE...EVANSTON...TREADWAY...MOORESBURG... KLONDIKE...ST. CLAIR...KYLES FORD...MCCLOUD...KEPLER AND OKOLONA. AMP.23
Special weather statement, Jun 13, 1:08 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 108 PM EDT THU JUN 13 2013 VAZ002-005-006-008-131800- RUSSELL VA-SCOTT VA-WASHINGTON VA-WISE VA- 108 PM EDT THU JUN 13 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WISE...WASHINGTON...SCOTT AND RUSSELL COUNTIES UNTIL 200 PM EDT... AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF CLEVELAND...OR 14 MILES SOUTHEAST OF WISE...MOVING EAST AT 50 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEBANON...ABINGDON... CLEVELAND...CASTLEWOOD...COLLINGWOOD...HANSONVILLE...HILANDER PARK... HOLSTON...HONAKER...DYE...ROSEDALE...LINDELL...EMORY-MEADOW VIEW... GLADE SPRING AND DAMASCUS. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DGS
Local storm report, Jun 13, 1:53 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
153 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM TSTM WND DMG KINGSPORT 36.53N 82.56W
06/13/2013 SULLIVAN TN 911 CALL CENTER
POWER LINES AND TREES DOWN IN KINGSPORT.
&&Local storm report, Jun 13, 2:31 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
231 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG WISE 36.98N 82.58W
06/13/2013 WISE VA PUBLIC
A FEW TREES DOWN REPORTED BY PUBLIC.
0113 PM TSTM WND DMG 2 E SNEEDVILLE 36.54N 83.18W
06/13/2013 HANCOCK TN LAW ENFORCEMENT
A FEW TREES DOWN 2 EAST OF SNEEDVILLE
0123 PM TSTM WND DMG 1 NW CHURCH HILL 36.54N 82.72W
06/13/2013 HAWKINS TN LAW ENFORCEMENT
A FEW TREES DOWN ALONG THE SCOTT, VA AND HAWKINS
COUNTY-LINE.
0135 PM TSTM WND DMG HONAKER 37.02N 81.98W
06/13/2013 RUSSELL VA LAW ENFORCEMENT
TREES DOWN IN THE HONAKER AREA.
0138 PM TSTM WND DMG 2 E LEBANON 36.90N 82.04W
06/13/2013 RUSSELL VA LAW ENFORCEMENT
A FEW TREES DOWN.
0146 PM TSTM WND DMG KINGSPORT 36.53N 82.56W
06/13/2013 SULLIVAN TN 911 CALL CENTER
POWER LINES AND TREES DOWN IN KINGSPORT.
0158 PM TSTM WND DMG WHITE PINE 36.10N 83.30W
06/13/2013 JEFFERSON TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN THE WHITE PINE AREA.
0200 PM TSTM WND DMG 1 N NEWPORT 35.97N 83.19W
06/13/2013 COCKE TN LAW ENFORCEMENT
TREES DOWN.
0205 PM TSTM WND DMG FALL BRANCH 36.42N 82.62W
06/13/2013 WASHINGTON TN LAW ENFORCEMENT
TREES DOWN.
0210 PM TSTM WND GST JOHNSON CITY 36.33N 82.37W
06/13/2013 E65.00 MPH WASHINGTON TN AMATEUR RADIO
ESTIMATED WINDS OF 65 MPH IN JOHNSON CITY, TENNESSEE
0217 PM HAIL JONESVILLE 36.69N 83.12W
06/13/2013 E1.00 INCH LEE VA AMATEUR RADIO
QUARTER SIZE HAIL BY SPOTTER.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:00 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins, Washington | 45 min |
| Jun 13, 1:00 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins, Sullivan | 45 min |
| Jun 13, 1:28 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Hancock, Hawkins, Johnson, Sullivan, Washington | 62 min |
| Jun 13, 1:33 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Hawkins, Johnson, Sullivan, Unicoi and 1 more | 57 min |
| Jun 13, 1:42 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Jefferson, Sevier | 48 min |
| Jun 13, 1:45 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Jefferson | 45 min |
| Jun 13, 2:05 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Scott | 40 min |
| Jun 13, 2:13 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 47 min |
| Jun 13, 2:15 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 30 min |
| Jun 13, 2:16 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 44 min |
| Jun 13, 2:20 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 40 min |
| Jun 13, 2:23 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Johnson, Unicoi, Washington | 22 min |
| Jun 13, 2:31 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hancock, Hawkins | 29 min |
| Jun 13, 2:48 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Unicoi, Washington | 27 min |
| Jun 13, 2:49 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 41 min |
| Jun 13, 2:53 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 37 min |
| Jun 13, 2:59 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Morgan, Roane | 46 min |
| Jun 13, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 65 min |
| Jun 13, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Jefferson, Knox and 2 more | 65 min |
| Jun 13, 3:17 PM EDT | Tornado Warning | MRX | Cocke, Grainger, Jefferson, Knox, Sevier | 43 min |
| Jun 13, 3:21 PM EDT | Areal Flood Advisory | MRX | Carter, Greene, Hawkins, Johnson, Sullivan, Unicoi and 1 more | 3 hr |
| Jun 13, 3:32 PM EDT | Tornado Warning | MRX | Greene | 28 min |
| Jun 13, 3:39 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Knox, Sevier | 66 min |
| Jun 13, 3:42 PM EDT | Flash Flood Warning | MRX | Carter, Unicoi, Washington | 4 hr |
| Jun 13, 3:54 PM EDT | Tornado Warning | MRX | Cocke, Jefferson, Sevier | 36 min |
| Jun 13, 3:56 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe, Sevier | 64 min |
| Jun 13, 4:04 PM EDT | Areal Flood Advisory | MRX | Blount, Cocke, Jefferson, Knox, Sevier | 3 hr |
| Jun 13, 4:12 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Cocke, Jefferson, Sevier | 33 min |
| Jun 13, 4:27 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 63 min |
| Jun 13, 4:29 PM EDT | Areal Flood Advisory | MRX | Blount, Monroe | 3 hr |
| Jun 13, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 48 min |
| Jun 13, 4:52 PM EDT | Flash Flood Warning | MRX | Blount | 3 hr |
| Jun 13, 5:23 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 37 min |
| Jun 13, 12:33 PM EDT | Severe Thunderstorm Warning | MRX | Scott, Wise, City of Norton | 42 min |
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Washington | 36 min |
| Jun 13, 1:51 PM EDT | Severe Thunderstorm Warning | MRX | Lee, Scott | 39 min |
| Jun 13, 5:13 PM EDT | Severe Thunderstorm Warning | MRX | Clay | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.